MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22366A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patients outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that after completing a therapeutic transurethral resection of a bladder tumor (tur-bt) procedure, it was noticed that the patient had sustained a second to third degree burn injury on the hand.No further information was provided but the intended procedure was successfully completed using the same set of equipment.
 
Additional Manufacturer Narrative
Additional information: d4 - lot-number; d10 - concomitant medical products and therapy dates; h4 - device manufacturer date.Correction: d1 - brand name; d2 common device name, device product code; d4 - material number, catalog number; g4 - pma/510(k) number.Device evaluation: the suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on (b)(6) 2020).The investigation confirmed severe corrosion in the electrode¿s locking element and on the instrument¿s surface.This was most likely caused by incorrect reprocessing.Furthermore, the internal electrode fixing port was found to be blocked by a torn-off electrode contact.This type of damage is typical for excessive force.Therefore, this event/incident was attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working element without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10470683
Report Number9610773-2020-00198
Device Sequence Number4492145
Product Code KNS
UDI-Device Identifier04042761020268
UDI-Public04042761020268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22366A
Device Catalogue NumberWA22366A
Device Lot Number06ZW
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS OBTURATOR A22081A / LOT.191W.; OLYMPUS RESECTION SHEATH - A22041A / LOT.15YW.; UNSPECIFIED ERBE VIO ELECTROSURGICAL UNIT.
Outcome Attributed to Adverse Event Required Intervention;